• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Sandimmune (cyclosporine) soft gelatin capsules, injection, and oral solution

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) – April 2010

 

Summary View

 

WARNINGS

  • Some malignancies may be fatal. Transplant patients receiving cyclosporine are at increased risk for serious infection with fatal outcome.

PRECAUTIONS

Drug Interactions/Drugs That Alter Cyclosporine Concentrations
  • Cyclosporine is extensively metabolized by CYP 3A isoenzymes, in particular CYP3A4, and is a substrate of the multidrug efflux transporter P-glycoprotein. Various agents are known to either increase or decrease plasma or whole blood of cyclosporine levels usually by inhibition or induction of CYP3A4 or P-glycoprotein transporter or both.
Drugs That Increase Cyclosporine Concentrations
  • voriconazole
  • nefazodone
Drugs/Dietary Supplements That Decrease Cyclosporine Concentrations
  • oxcarbazepine
  • bosentan
Other Drug Interactions
  • Cyclosporine is an inhibitor of CYP3A4 and of the multidrug efflux transporter Pglycoprotein and may increase plasma concentrations of comedications that are substrates of CYP3A4 or P-glycoprotein or both.
  • Cyclosporine may increase the plasma concentrations of repaglinide and thereby increase the risk of hypoglycemia. In 12 healthy male subjects who received two doses of 100mg cyclosporine capsule orally 12 hours apart with a single dose of 0.25mg repaglinide tablet (one half of a 0.5mg tablet) orally 13 hours after the cyclosporine initial dose, the repaglinide mean Cmax and AUC were increased 1.8 fold (range: 0.6 - 3.7 fold) and 2.4 fold (range 1.2 - 5.3 fold), respectively. Close monitoring of blood glucose level is advisable for a patient taking cyclosporine and repaglinide concomitantly.

ADVERSE REACTIONS

Renal Transplant Patients in Whom Therapy Was Discontinued
  • Patients receiving immunosuppressive therapies, including cyclosporine and cyclosporine- containing regimens, are at increased risk of infections (viral, bacterial, fungal, parasitic). Both generalized and localized infections can occur. Pre-existing infections may also be aggravated. Fatal outcomes have been reported.